It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board

  • Newbie to Atenolol

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 11-01-2007, 12:07 PM   #31
    flowergirl2day
    Senior Veteran
    (female)
     
    Join Date: Apr 2007
    Location: Canada
    Posts: 3,181
    flowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB User
    Re: Newbie to Atenolol

    Hi Marantz,

    good to hear from you!

    Now that you've stopped taking Atenolol, you should not feel so tired and listless. It might take longer than the 13 days for the last of the residual effects of this drug to wear off. Perhaps your feeling unwell was/is a result of your UTI, and has nothing to do with the side effects of Atenolol.
    When we become ill, our immune system goes into an overdrive. This depletes our energy levels. Feeling unwell affects our personalities and makes us irritable. Dealing with our ongoing health issues often leads to anxiety. Anxiety can cause us to become depressed. It is a vicious circle.

    Have faith. Your doctors will get to the bottom of this. The nausea is only temporary. Your exercise will help you regain your strength and aid your body in fighting the UTI. Things will get better. Good luck with your appointment and thanks for the update!

    flowergirl

     
    Sponsors Lightbulb
       
    Old 11-01-2007, 02:29 PM   #32
    marantz1935
    Senior Member
    (male)
     
    marantz1935's Avatar
     
    Join Date: Sep 2007
    Location: Ireland
    Posts: 251
    marantz1935 HB User
    Re: Newbie to Atenolol

    Thanks FG,

    You are a great help. You know your stuff and you are a tower of strength for me and others and I'm cognizant of your own BP difficulties.

    Ya, it's a vicious circle alright.

    One way or the other, I am determined to get to the bottom of this. To borrow a phrase: 'I'm sick of being sick'.

    I'll be in touch soon.

    Marantz.

     
    Old 11-02-2007, 06:22 AM   #33
    sporti
    Member
    (female)
     
    sporti's Avatar
     
    Join Date: Nov 2005
    Posts: 67
    sporti HB User
    Re: Newbie to Atenolol

    Hi

    Atenolol is a good bp drug. I have been on it for 20 odd years. I would say though that you should most definitely be put on a very small amount to start with and then gradually increase it if necessary. Being put on 50 mg of this drug with only a reading of 130 -140 is quite ridiculous in my opinion. No wonder you feel ill. I was started on 25mg 3 x's a week!!!! At the very least start of with 25mg a day and after about 6 weeks get your GP to put you on a 24 hour blood pressure monitor to get an accurate reading of what is going on with your blood pressure. Hope this helps.

     
    Old 11-02-2007, 09:59 AM   #34
    marantz1935
    Senior Member
    (male)
     
    marantz1935's Avatar
     
    Join Date: Sep 2007
    Location: Ireland
    Posts: 251
    marantz1935 HB User
    Re: Newbie to Atenolol

    Thanks Sporti,

    It was indeed a bit excessive being put straight on 50mg of Atenolol, especially from the get-go. I wouldn't mind but my doctor said it was 'mild' dose to start me off on. I didn't know there was a 25mg dosage available till I collected my prescription from the chemist. I remember feeling like I was going to pass out on morning after taking my initial 50mg pill. I was really scared!

    After the second week I started breaking my pill in two, taking half after breakfast, and half after evening dinner. That made a huge difference to the 'side effects' at least. I still felt unwell though throughout the 30 days.

    I've was taken off Atenolol after my 30 days were up. He just asked me if I'd like to go my meds for a while. Maybe he realized he was a tad over-zealous.

    I'm justing waiting now for my scan to see what to do next.

    Thanks for your post.

    Marantz.

    Last edited by marantz1935; 11-02-2007 at 10:07 AM. Reason: Perfectionism.

     
    Old 11-05-2007, 05:41 AM   #35
    marantz1935
    Senior Member
    (male)
     
    marantz1935's Avatar
     
    Join Date: Sep 2007
    Location: Ireland
    Posts: 251
    marantz1935 HB User
    Re: Newbie to Atenolol

    Hello again,

    I'm not sure if I should start a new post with my updates, but here it goes.

    Just back from the doctors office. On a previous visit my readings wrere 130/96, and regrettably today it is now 160/94. Needless to say I am not happy and somewhat supprised given I had lost a bit of weight and was watching my diet.

    It turns out as well that my doctor feels I'm depressed in general. He said I tick all the boxes for classic depression. I probably am, as I really have been unwell lately, so maybe that's the result of it. I know I haven't been taking this BP business to well anyway.

    I still have the ultra scan to keep, and maybe that will shed some light on matters.

    There is one thing bothering me, is it normal to feel unwell with those kind of numbers? I read all across the internet that HBP is a symptom less disease. Can anyone shed light on this?

    Regards to all,

    Marantz.

    Last edited by marantz1935; 11-05-2007 at 05:50 AM.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Reducing heart rate with beta blockers in hypertension is it harmful or Atenolol? ACE28 High & Low Blood Pressure 51 03-18-2010 05:03 PM
    side Effects of atenolol wear off over a long period of time? Matt321 High & Low Blood Pressure 8 08-22-2008 05:02 AM
    Stopping Atenolol Solved Problem RCA 7591 Lyme Disease 2 12-12-2007 11:39 AM
    Atenolol raise blood glucose levels Stumper High & Low Blood Pressure 4 04-28-2005 03:35 PM
    UPDATE: Now on ATENOLOL= Aches AnnaM High & Low Blood Pressure 9 12-14-2004 06:20 AM
    Efficacy of Atenolol Questioned Palamedes High & Low Blood Pressure 12 12-07-2004 06:11 AM
    Taking Atenolol And Can't Sleep kekebird High & Low Blood Pressure 21 05-28-2004 06:44 AM
    atenolol Chukes High & Low Blood Pressure 5 11-28-2003 05:54 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 05:22 AM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!